MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using pod coils and a non-penumbra microcatheter.It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician successfully implanted three non-penumbra coils into the distal target site.After advancing a pod coil into the proximal target site, the physician reported that the coil would not take the desired shape.Therefore, the pod coil was removed.After flushing the microcatheter, the pod coil was re-inserted and became stuck in the middle of the microcatheter.While attempting to move the pod coil, resistance was encountered and the pod coil unintentionally detached inside the microcatheter when the distal end of the coil was in the middle of the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed from the patient.The procedure was completed using a non-penumbra coil and a new microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod5 confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly, and the pull wire was retracted out of the ddt.If this occurs, the embolization coil will detach from its pusher assembly.A demonstration coil was advanced through the non-penumbra microcatheter during evaluation without an issue.Therefore, the root cause of the returned pod coil getting stuck in the middle of the non-penumbra microcatheter during the procedure could not be determined.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14580252
Report Number3005168196-2022-00251
Device Sequence Number2238549
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public814548019604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD5
Device Lot NumberF108342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005